Alert archive / Nebraska / Red Flag Warnings in 2006

Red Flag Warning 7, NWS North Platte, NE

July 29, 200618 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Jul 29, 2006, 2:59 AM MDT for 18 counties in Nebraska. It took effect at Jul 29, 2006, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2006, 2:59 AM MDT (08:59 UTC)
In effect from
Jul 29, 2006, 11:00 AM MDT
Expired
Jul 29, 2006, 9:03 PM MDT
In force
10 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2715 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 290859
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 AM CDT SAT JUL 29 2006

NEZ204-208-291700-
/O.UPG.KLBF.FW.A.0005.060729T1700Z-060730T0000Z/
/O.NEW.KLBF.FW.W.0007.060729T1700Z-060730T0300Z/
/O.NEW.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
/O.EXT.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
259 AM MDT SAT JUL 29 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THE 
FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING AND AGAIN MONDAY MORNING THROUGH MONDAY EVENING. 

TEMPERATURES WILL BE FROM 100 TO 110 DEGREES WITH SOUTHERLY WINDS
INCREASING FROM 20 TO 25 MPH IN THE AFTERNOON AND RELATIVE HUMIDITY
WILL FALL TO NEAR 15 PERCENT. THIS WILL CREATE EXTREME FIRE DANGER.

CONDITIONS SHOULD IMPROVE AFTER 9 PM AS TEMPERATURES FALL BACK
INTO THE 90S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$

NEZ206-291700-
/O.NEW.KLBF.FW.W.0007.060729T1700Z-060730T0300Z/
/O.NEW.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
/O.EXT.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
359 AM CDT SAT JUL 29 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THE FIRE
WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING AND AGAIN MONDAY AFTERNOON THROUGH MONDAY EVENING. 

TEMPERATURES WILL BE FROM 100 TO 110 DEGREES WITH SOUTHERLY WINDS
INCREASING FROM 20 TO 25 MPH IN THE AFTERNOON AND RELATIVE HUMIDITY
WILL FALL TO AROUND 20 PERCENT. THIS WILL CREATE EXTREME FIRE
DANGER.

CONDITIONS SHOULD IMPROVE AFTER 10 PM AS TEMPERATURES FALL BACK
INTO THE 90S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ209-291700-
/O.NEW.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
/O.EXT.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/
LOUP RIVERS BASIN-
359 AM CDT SAT JUL 29 2006

...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING AND AGAIN MONDAY AFTERNOON THROUGH MONDAY EVENING.

BOTH DAYS...SOUTH WINDS ARE EXPECTED INCREASE TO 20 TO 25 MPH IN
THE AFTERNOON COINCIDENT WITH HUMIDITY FALLING TO AROUND 20
PERCENT AND TEMPERATURES RISING ABOVE 100.

CONDITIONS SHOULD IMPROVE AFTER 10 PM AS TEMPERATURES FALL BACK
INTO THE 90S.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

DDB
3 follow-up statements
000 
WWUS83 KLBF 291701
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1201 PM CDT SAT JUL 29 2006

NEZ204-206-208-300115-
/O.CON.KLBF.FW.W.0007.000000T0000Z-060730T0300Z/
/O.CON.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
1201 PM CDT SAT JUL 29 2006 /1101 AM MDT SAT JUL 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

TEMPERATURES WILL BE FROM 100 TO 110 DEGREES WITH SOUTHERLY WINDS
AT 20 TO 25 MPH THIS AFTERNOON AND RELATIVE HUMIDITY WILL FALL TO
NEAR 15 PERCENT. THIS WILL CREATE EXTREME FIRE DANGER.

CONDITIONS SHOULD IMPROVE AFTER 9 PM AS TEMPERATURES FALL BACK
INTO THE 90S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ209-300115-
/O.CON.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
LOUP RIVERS BASIN-
1201 PM CDT SAT JUL 29 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

BOTH DAYS...SOUTH WINDS ARE EXPECTED INCREASE TO 20 TO 25 MPH IN
THE AFTERNOON COINCIDENT WITH HUMIDITY FALLING TO AROUND
20 PERCENT AND TEMPERATURES RISING ABOVE 100.

CONDITIONS SHOULD IMPROVE AFTER 10 PM AS TEMPERATURES FALL BACK
INTO THE 90S.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

MASEK
000 
WWUS83 KLBF 291905
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
205 PM CDT SAT JUL 29 2006

NEZ204-206-208-300300-
/O.UPG.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/
/O.NEW.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.W.0007.000000T0000Z-060730T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
205 PM CDT SAT JUL 29 2006 /105 PM MDT SAT JUL 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR SUNDAY...WHICH IS IN EFFECT FROM 12 PM CDT /11
AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH FOR
SUNDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. AND A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.

TEMPERATURES HAVE INCREASED TO 100 TO 110 DEGREES WITH SOUTHERLY
WINDS AT 20 TO 25 MPH THIS AFTERNOON AND RELATIVE HUMIDITY FALLING
TO NEAR 15 PERCENT. THIS HAS CREATED EXTREME FIRE DANGER. CONDITIONS
SHOULD IMPROVE AFTER 9 PM THIS EVENING AS TEMPERATURES FALL BACK
INTO THE 90S.

TEMPERATURES WILL RETURN TO 100 TO 110 DEGREES WITH SOUTHERLY
WINDS AT 15 TO 25 MPH AND RELATIVE HUMIDITY NEAR 15 PERCENT ON
SUNDAY. THIS COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS
WILL CONTINUE TO CREATE EXTREME FIRE DANGER...ESPECIALLY NORTH AND
WEST OF A LINE FROM OGALLALA...TO THEDFORD...TO ROSE.

ON MONDAY EXTREME FIRE DANGER IS LIKELY TO CONTINUE WITH HIGH
TEMPERATURES OF 100 TO 105 DEGREES AND SOUTH WINDS AT 20 TO 30
MPH. RELATIVE HUMIDITY DROPPING TO NEAR 15 PERCENT IS POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NEZ209-300315-
/O.UPG.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/
/O.NEW.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
LOUP RIVERS BASIN-
205 PM CDT SAT JUL 29 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH SUNDAY
AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING TO AROUND 20
PERCENT AS HIGH TEMPERATURES SOAR TO 100 TO 110 DEGREES. THIS
COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD
IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S.

SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NEZ210-300315-
/O.NEW.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.EXA.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
FRENCHMAN BASIN-
205 PM CDT SAT JUL 29 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH SUNDAY
AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING TO AROUND 15
PERCENT AS HIGH TEMPERATURES SOAR TO 100 TO 105 DEGREES. THIS
COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD
IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S.

SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MASEK
000 
WWUS83 KLBF 300303
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1003 PM CDT SAT JUL 29 2006

NEZ204-206-208-301115-
/O.CAN.KLBF.FW.W.0007.000000T0000Z-060730T0300Z/
/O.CON.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
1003 PM CDT SAT JUL 29 2006 /903 PM MDT SAT JUL 29 2006/

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR SUNDAY...WHICH IS IN EFFECT FROM 12 PM CDT /11
AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH FOR
SUNDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. AND A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.

TEMPERATURES HAVE INCREASED TO 100 TO 110 DEGREES WITH SOUTHERLY
WINDS AT 20 TO 25 MPH THIS AFTERNOON AND RELATIVE HUMIDITY FALLING
TO NEAR 15 PERCENT. THIS HAS CREATED EXTREME FIRE DANGER. CONDITIONS
SHOULD IMPROVE AFTER 9 PM THIS EVENING AS TEMPERATURES FALL BACK
INTO THE 90S.

TEMPERATURES WILL RETURN TO 100 TO 110 DEGREES WITH SOUTHERLY
WINDS AT 15 TO 25 MPH AND RELATIVE HUMIDITY NEAR 15 PERCENT ON
SUNDAY. THIS COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS
WILL CONTINUE TO CREATE EXTREME FIRE DANGER...ESPECIALLY NORTH AND
WEST OF A LINE FROM OGALLALA...TO THEDFORD...TO ROSE.

ON MONDAY EXTREME FIRE DANGER IS LIKELY TO CONTINUE WITH HIGH
TEMPERATURES OF 100 TO 105 DEGREES AND SOUTH WINDS AT 20 TO 30
MPH. RELATIVE HUMIDITY DROPPING TO NEAR 15 PERCENT IS POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NEZ209-210-301115-
/O.CON.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
LOUP RIVERS BASIN-FRENCHMAN BASIN-
1003 PM CDT SAT JUL 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM CDT
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH SUNDAY
AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING TO AROUND 15
PERCENT AS HIGH TEMPERATURES SOAR TO 100 TO 105 DEGREES. THIS
COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD
IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S.

SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$
CDC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 29, 1:58 AM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 29, 1:58 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 AM CDT SAT JUL 29 2006

.SYNOPSIS...
UPPER RIDGE WILL BUILD SLOWLY EAST WITH OPPRESSIVE HEAT TO BUILD
OVER THE WEEKEND. SEMI STATIONARY FRONT TO THE NORTH WILL BE THE
ANCHOR FOR THE HEAT LOW WITH HOTTEST READINGS TO BE ACROSS THE
NORTH. &&

.DISCUSSION...
FORECAST CHALLENGE THROUGH MONDAY WILL BE THE TEMPERATURES AND
FIRE DANGER. THE HEAT BUILDS AS THE UPPER RIDGE BUILDS EAST SLOWLY AND
THE MORE ZONAL FLOW ALOFT CREATES COMPRESSIONAL HEATING EAST ONTO
THE PLAINS OF SOUTH DAKOTA...INTO NORTHERN NEBRASKA. BY MONDAY
MODELS SPLIT WITH THE GFS FASTER MOVING THE FRONT TO THE
SOUTHEAST. ON MONDAY THE UPPER PATTERN REMAINS PARALLEL TO THE
SURFACE FRONT...AND TRENDED FORECAST TOWARD THE WRF SOLUTION FOR
HOTTER READINGS INTO MONDAY. WRF SOUNDING PROFILES SHOW DRY
AIRMASS WITH THE SUN TO STEADILY BAKE THE ALREADY DRY
GROUND...WITH WARMER GUIDANCE GENERALLY FOLLOWED THROUGH MONDAY.
WARMING MID LEVEL TEMPERATURES OVER THE WEEKEND SHOULD INHIBIT
POTENTIAL HIGH BASED STORMS AND REMOVED LOW POPS.

THEN INTO THE EXTENDED THE SURFACE FRONT MOVES SOUTHEAST MONDAY
NIGHT INTO TUESDAY. AS THE UPPER RIDGE BUILDS EAST TROPICAL
MOISTURE TO BE DRAWN NORTHEAST ACROSS THE MOUNTAINOUS TERRAIN TO
ACROSS THE SOUTHWEST. THE TRAJECTORY ACROSS THE MOUNTAINS PRESENTS
SOME QUESTION AS TO THE DEPTH OF MOISTURE TO BE AVAILABLE AS THE
FRONT SLIPS SOUTHEAST TUESDAY NIGHT INTO WEDNESDAY...AND MADE FEW
CHANGES THROUGH FRIDAY. THE COOLDOWN FROM THE OPPRESSIVE HEAT HOWEVER
APPEARS SHORTLIVED AS BY WEEKS END TEMPERATURES COULD BE ON THE
RISE AGAIN AS THEN AS THE UPPER RIDGE REBUILDS OVER THE PLAINS.

.FIRE WEATHER...
THE FIRE DANGER INCREASES THIS WEEKEND AS THE UPPER RIDGE BUILDS SLOWLY
EAST. TODAY THE FIRE DANGER WILL BE CRITICAL AS RELATIVE
HUMIDITIES DROP BELOW 25 PERCENT BY NOONTIME INCREASING THE
DRYING OF FUELS INTO THE AFTERNOON AS TEMPERATURES PUSH PAST THE
CENTURY MARK ACROSS THE PANHANDLE AND NORTHWEST WHERE A RED FLAG
WARNING WILL BE IN EFFECT FROM NOON UNTIL 10 PM. THE DRY CONDITIONS
THAT EXIST WILL FURTHER THE HEATING PROCESS TODAY WITH
TEMPERATURES RANGING FROM 100 TO 109 NORTH OF A LINE FROM BRULE IN
KEITH COUNTY...TO SARGENT IN CUSTER COUNTY. THE REMAINDER OF THE
SOUTHWEST WILL APPROACH THE CENTURY MARK AND LIKELY HIT IT ON
SUNDAY AND MONDAY. THE EXTREME HEAT WILL CREATE CRITICAL FIRE
DANGERS INTO SUNDAY WITH ALL AREAS NORTH OF INTERSTATE 80 TO
REMAIN UNDER A FIRE WEATHER WATCH INTO MONDAY WHEN THE RIDGE IS
EXPECTED TO BUILD EAST LATE ALLOWING THE SEMI STATIONARY FRONT TO
SLIP SOUTHEAST OVERNIGHT INTO TUESDAY.

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9
PM MDT/ THIS EVENING FOR NEZ204-NEZ206-NEZ208.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NEZ204-NEZ206-NEZ208-NEZ209.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NEZ204-NEZ206-NEZ208-NEZ209.

&&

19
Hazardous weather outlook, Jul 28, 9:21 PM MDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 PM CDT FRI JUL 28 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-291030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1021 PM CDT FRI JUL 28 2006 /921 PM MDT FRI JUL 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE FIRE DANGER WILL REMAIN EXTREME ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH THE WEEKEND. PRECIPITATION IS NOT
EXPECTED ACROSS THE AREA.

HIGH TEMPERATURES ARE EXPECTED IN THE HUNDREDS SATURDAY AND SUNDAY.
CAUTION SHOULD BE TAKEN WHEN WORKING OUTSIDE DURING THE EXTREME
HEAT. ALLOW TIME FOR FREQUENT BREAKS AND PLENTY OF WATER. THE
EXTREME HEAT CAN BE VERY DANGEROUS FOR PETS AND CHILDREN.

EXTREME HEAT WILL CONTINUE INTO MONDAY. A COLD FRONT IS EXPECTED
TO ENTER WESTERN AND NORTH CENTRAL NEBRASKA ON TUESDAY. THIS WILL
ALLOW TEMPERATURES TO COOL BACK TO NEAR SEASONAL LEVELS BY
TUESDAY...AS WELL AS BRING INCREASING CHANCES FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:59 AM MDTFire Weather WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 19 more48 hr
Jul 29, 1:05 PM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 19 more32 hr

Nearby

Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.